Alert archive / Indiana / Special Weather Statements in 2015
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 12, 2015, 12:21 PM EDT for Wayne County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 12:21 PM EDT (16:21 UTC)
- Expired
- Jun 12, 2015, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Wayne County, IN
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
718
WWUS81 KILN 121621
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT FRI JUN 12 2015
INZ050-OHZ042-060-121645-
WAYNE IN-DARKE OH-PREBLE OH-
1221 PM EDT FRI JUN 12 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...SOUTHWESTERN
DARKE AND WAYNE COUNTIES THROUGH 1245 PM EDT...
AT 1220 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
INTERSTATE 70 AT EXIT 145...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHMOND...FOUNTAIN
CITY...NEW PARIS AND LEWISBURG.
ALSO...SPRING GROVE...RICHMOND MUNICIPAL AIRPORT...MIDDLEBORO...
WHITEWATER...BETHEL...NEW HOPE...NEW MADISON...ELDORADO...OKLAHOMA
AND WEST MANCHESTER ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3995 8507 4000 8480 3994 8452 3978 8448
3972 8513
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 12, 10:17 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 12, 10:17 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1017 AM EDT FRI JUN 12 2015 .SYNOPSIS... LOW PRESSURE WILL TRACK ACROSS THE LOWER GREAT LAKES TODAY. A COLD FRONT TRAILING THE LOW WILL SAG SOUTHWARD INTO THE AREA TONIGHT... STALL ON SATURDAY AND LIFT BACK NORTH SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... VISIBLE SATELLITE IMAGERY THIS MORNING DEPICTED PLENTY OF INSOLATION. THIS WILL SET THE STAGE FOR A QUICKLY DESTABILIZING AIRMASS BY EARLY TO MID AFTERNOON. RADAR MOSAIC ALSO SHOWED A WEAK MCV ENTERING WEST CENTRAL INDIANA. THIS FEATURE...ALONG WITH A LINGERING OUTFLOW BOUNDARY...OR POSSIBLE LOW LEVEL CONVERGENT BOUNDARY...WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ACROSS THE WESTERN ZONES FIRST. THEREAFTER...SHOWERS AND STORMS WILL PROPAGATE EAST THROUGH THE REMAINDER OF AREA. USING ENSEMBLE MLCAPE MEAN...WE SHOULD BE ABLE TO OBTAIN 1500-2000 J/KG. THIS WILL COINCIDE WITH WEAK DEEP LAYER SHEAR TO PRODUCE A MORE PULSE TYPE STORM MODE. HOWEVER...THE MODERATE INSTABILITY...ALONG WITH DECENT DCAPES OVER 1000 J/KG...WILL BRING THE THREAT OF DAMAGING STRAIGHT LINE WINDS (WET MICROBURSTS) AND POSSIBLY LARGE HAIL. CONVECTION ALLOWING MODELS SUGGEST THAT A MORE ORGANIZED LINE OF CONVECTION MAY GET GOING TO OUR NW THIS AFTERNOON NEAR A WEAK SFC WAVE AND FRONTAL BOUNDARY WHICH SHOULD PROPAGATE SE INTO OUR NWRN ZONES. THIS AREA MAY SEE A LITTLE MORE IN THE WAY OF ORGANIZED SEVERE WEATHER WHERE MAX INSTABILITIES OVERLAP A PERIOD OF LOW END DEEP LAYER MODERATE SHEAR. HIGHS THIS AFTERNOON WILL RANGE FROM THE UPPER 80S NW TO THE LOWER 90S EAST/SOUTHEAST. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... A COLD FRONT WILL LAY OUT EAST TO WEST AND SAG SOUTH INTO THE FORECAST AREA TONIGHT AND THEN STALL ACROSS THE REGION ON SATURDAY. BEST CHANCE FOR STORMS WILL BE THIS EVENING ALONG AND AHEAD OF THE FRONT...ALTHOUGH THIS BOUNDARY WILL CONTINUE TO BE A FOCUSING MECHANISM FOR CONVECTION THROUGH THE WEEKEND. AT THIS POINT IT APPEARS THAT STORMS WILL BE LIMITED IN COVERAGE SATURDAY AND EVEN MORE SO SATURDAY NIGHT. BUT SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP ON SUNDAY AS THE BOUNDARY LIFTS BACK NORTH. FORECAST LOWS JUST SLIGHTLY LOWER THAN GUIDANCE AND USED A MOS BLEND FOR HIGHS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UPPER RIDGING EXTENDING INTO THE AREA AT THE BEGINNING OF THE PERIOD WILL GET SUPPRESSED AS ZONAL FLOW BECOMES ESTABLISHED ACROSS THE NORTHERN HALF OF THE COUNTRY. A FRONT WILL OSCILLATE BACK AND FORTH ACROSS THE REGION WITH THE FRONT GETTING A SOUTHWARD PUSH AS SHORT WAVES MOVE THROUGH THE FLOW WITH THE BOUNDARY LIFTING BACK NORTH IN THE INTERIM. THIS WILL LEAD TO UNSETTLED CONDITIONS WITH A CHANCE OF SHOWERS AND STORMS EACH DAY. MONDAY WILL BE THE WARMEST DAY OF THE LONG TERM WITH HIGHER HEIGHTS STILL IN PLACE. APPEARS THAT BY WEDNESDAY HIGHS WILL DROP SLIGHT BELOW NORMAL ALTHOUGH LOWS WILL STILL BE WARM. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... WINDS WILL PICK UP THROUGH THE DAY WITH WIND GUSTS AROUND 20 TO 25 KNOTS. AN APPROACHING FRONTAL BOUNDARY WILL ALLOW FOR SOME SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. HAVE A TIME PERIOD OF VCTS IN THE TAFS FOR THIS AFTERNOON TO THE EARLY EVENING HOURS. EXPECT A LULL IN THE PRECIPITATION LATER THIS EVENING BEFORE ADDITIONAL PRECIPITATION MOVES IN LATER OVERNIGHT. LIMITED ANY PRECIPITATION MENTION TO VCSH OVERNIGHT AS THERE ARE INDICATIONS OF A WEAKENING TREND. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...HICKMAN SHORT TERM... LONG TERM... AVIATION...NOVAK
Hazardous weather outlook, Jun 12, 10:04 AM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1004 AM EDT FRI JUN 12 2015 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-130900- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 1004 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ALONG AND AHEAD OF A COLD FRONT. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. INZ066-073>075-080-KYZ091>093-OHZ063>065-070>074-077>080-082-130900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-BOONE-KENTON-CAMPBELL- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE- 1004 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ089-090-094>100-OHZ081-088-130900- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- ADAMS-SCIOTO- 1004 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 11:58 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT FRI JUN 12 2015
INZ050-058-121630-
FAYETTE IN-WAYNE IN-
1158 AM EDT FRI JUN 12 2015
...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND NORTHERN FAYETTE
COUNTIES THROUGH 1230 PM EDT...
AT 1155 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENTONVILLE...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMBRIDGE CITY AND
CENTERVILLE.
ALSO...BENTONVILLE...DUBLIN...MOUNT AUBURN...BEESONS...EAST
GERMANTOWN...JACKSONBURG...GREENS FORK AND WILLIAMSBURG ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3978 8530 3979 8523 3986 8523 3988 8521
3989 8521 3996 8501 3988 8490 3975 8494
3966 8531Special weather statement, Jun 12, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT FRI JUN 12 2015
INZ050-OHZ042-060-121645-
WAYNE IN-DARKE OH-PREBLE OH-
1221 PM EDT FRI JUN 12 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...SOUTHWESTERN
DARKE AND WAYNE COUNTIES THROUGH 1245 PM EDT...
AT 1220 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
INTERSTATE 70 AT EXIT 145...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHMOND...FOUNTAIN
CITY...NEW PARIS AND LEWISBURG.
ALSO...SPRING GROVE...RICHMOND MUNICIPAL AIRPORT...MIDDLEBORO...
WHITEWATER...BETHEL...NEW HOPE...NEW MADISON...ELDORADO...OKLAHOMA
AND WEST MANCHESTER ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3995 8507 4000 8480 3994 8452 3978 8448
3972 8513The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:30 PM EDT | Special Weather Statement | ILN | Darke | 30 min |
| Jun 12, 1:31 PM EDT | Special Weather Statement | ILN | Shelby | 29 min |
| Jun 12, 1:41 PM EDT | Special Weather Statement | ILN | Hardin | 34 min |
| Jun 12, 1:43 PM EDT | Special Weather Statement | ILN | Champaign | 32 min |
| Jun 12, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 21 min |
| Jun 12, 2:03 PM EDT | Special Weather Statement | ILN | Auglaize, Shelby | 27 min |
| Jun 12, 2:13 PM EDT | Special Weather Statement | ILN | Darke | 32 min |
| Jun 12, 2:21 PM EDT | Special Weather Statement | ILN | Darke | 24 min |
| Jun 12, 2:41 PM EDT | Special Weather Statement | ILN | Delaware, Union | 34 min |
| Jun 12, 2:55 PM EDT | Special Weather Statement | ILN | Miami | 35 min |
| Jun 12, 3:05 PM EDT | Special Weather Statement | ILN | Butler | 25 min |
| Jun 12, 3:10 PM EDT | Special Weather Statement | ILN | Clinton | 35 min |
| Jun 12, 3:13 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jun 12, 3:15 PM EDT | Special Weather Statement | ILN | Montgomery | 30 min |
| Jun 12, 3:16 PM EDT | Special Weather Statement | ILN | Preble | 29 min |
| Jun 12, 3:26 PM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Jun 12, 3:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Greene, Montgomery, Preble, Warren | 45 min |
| Jun 12, 3:45 PM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Jun 12, 3:46 PM EDT | Special Weather Statement | ILN | Butler, Warren | 29 min |
| Jun 12, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 36 min |
| Jun 12, 4:13 PM EDT | Special Weather Statement | ILN | Hamilton, Warren | 32 min |
| Jun 12, 4:16 PM EDT | Special Weather Statement | ILN | Licking | 14 min |
| Jun 12, 4:26 PM EDT | Special Weather Statement | ILN | Madison | 34 min |
| Jun 12, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Fayette, Franklin, Madison, Pickaway | 29 min |
| Jun 12, 5:09 PM EDT | Special Weather Statement | ILN | Hocking | 36 min |
| Jun 12, 5:15 PM EDT | Special Weather Statement | ILN | Highland | 30 min |
| Jun 12, 7:01 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| Jun 12, 7:30 PM EDT | Special Weather Statement | ILN | Brown, Highland | 30 min |
| Jun 12, 7:59 PM EDT | Special Weather Statement | ILN | Adams | 31 min |
| Jun 12, 5:38 PM EDT | Special Weather Statement | ILN | Gallatin | 37 min |
| Jun 12, 11:58 AM EDT | Special Weather Statement | ILN | Wayne | 32 min |
| Jun 12, 1:47 PM EDT | Special Weather Statement | ILN | Wayne | 28 min |
| Jun 12, 2:39 PM EDT | Special Weather Statement | ILN | Franklin | 36 min |
| Jun 12, 4:03 PM EDT | Special Weather Statement | ILN | Ripley | 27 min |
| Jun 12, 4:50 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 40 min |
| Jun 12, 5:46 PM EDT | Special Weather Statement | ILN | Wayne | 29 min |
Nearby
Special Weather Statements in Indiana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.